Alert archive / Pennsylvania / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

July 1, 2013Carbon County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 1, 2013, 3:33 AM EDT for Carbon County, Pennsylvania. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2013, 3:33 AM EDT (07:33 UTC)
Expired
Jul 1, 2013, 4:15 AM EDT
In force
42 min
Issued by
NWS Philadelphia/Mount Holly

County Carbon County, PA

The radar

The Binghamton radar (KBGM), 143 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 7.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2013-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2013-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
358 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
465 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

121 
WWUS81 KPHI 010733
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
333 AM EDT MON JUL 1 2013

PAZ054-055-061-010815-
CARBON PA-LEHIGH PA-MONROE PA-
333 AM EDT MON JUL 1 2013

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF 
CARBON...NORTHWESTERN LEHIGH AND SOUTHWESTERN MONROE COUNTIES...

AT 328 AM EDT...A STRONG THUNDERSTORM WAS 6 MILES SOUTH OF
LEHIGHTON...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. 
EXPECT FREQUENT LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN 
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS 
WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO 
POND ON ROADS AND FILL POOR DRAINAGE AREAS. 

THIS STORM WILL BE NEAR EMERALD AROUND 340 AM...PARRYVILLE AROUND 
350 AM...BELTZVILLE STATE PARK AROUND 400 AM...TRACHSVILLE AROUND 
410 AM AND PENN FOREST RESERVOIR AROUND 420 AM.

LAT...LON 4109 7530 4080 7557 4079 7560 4076 7561
      4067 7569 4071 7581 4074 7577 4076 7582
      4099 7580 4101 7574 4105 7578 4111 7575
      4114 7569 4113 7564 4114 7562

$$

FORECASTER: GORSE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 1, 12:17 AM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jul 1, 12:17 AM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1217 AM EDT MON JUL 1 2013

.SYNOPSIS...
A FRONTAL BOUNDARY ALONG THE APPALACHIANS WILL EDGE WESTWARD TO
THE MISSISSIPPI VALLEY DURING MID WEEK AND THEN EVENTUALLY DISSIPATE.
STRONG HIGH PRESSURE IN THE WESTERN ATLANTIC WILL ALSO SHIFT WESTWARD
AND BE PARKED ALONG THE MID ATLANTIC COAST FRIDAY THROUGH NEXT WEEKEND...
PROBABLY BEGINNING A HEAT WAVE FOR OUR AREA BY THE END OF THE WEEK
OR NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
MADE A FURTHER REDUCTION IN POPS BASED ON CURRENT AND EXPECTED
RADAR TRENDS FOR THE NEXT FEW HOURS. WILL AWAIT THE NEW GUID
BEFORE ANY ADDITIONAL CHANGES ARE MADE WITH THE NEXT FCST UPDATE.

OTHERWISE, A FLASH FLOOD WATCH IS STILL IN EFFECT FOR MUCH OF THE
CWA FOR THIS PERIOD AND THROUGH AT LEAST TUESDAY AT 02Z. THE WORST
IS YET TO COME. RIBBON OF HIGHEST PW'S NOT EXPECTED TO RETROGRADE
BACK ONTO THE COAST UNTIL OVERNIGHT TONIGHT.

EXPECTING AN INCREASE IN COVERAGE AFTER MIDNIGHT/TOWARD DAWN AS A
SLUG OF OMEGA ASSOCIATED WITH A S/W WORKS UP THROUGH VIRGINIA AND
INTO THE CWA. THE GFS HAS BEEN CONSISTENT WITH BRINGING THIS
FEATURE JUST WEST OF THE I-95 CORRIDOR. IN ADDITION, THE
STATIONARY FRONT THAT HAS BEEN A FACTOR WILL REMAIN IN PLACE.

TEMPS WILL FALL BACK INTO THE 60S NORTH AND WEST AND REMAIN IN THE
LOW 70S ELSEWHERE.

SOME FOG COULD REDUCE VISIBILITIES ONCE AGAIN TONIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
WE'LL FAVOR THE 12Z GFS IN TERMS OF HIGHEST POPS TOMORROW. IN
REALITY, THERE ISN'T MUCH CONSISTENCY AMONGST THE HIGH-RES, GLOBAL,
OR STAT GUIDANCE. EACH MODEL HAS IT'S FAVORITE SPOT FOR HEAVY PRECIP.

WITH THE GFS FORECAST BEING PERSISTENT ACROSS OUR CWA THE LAST TWO
DAYS AND SEEING THE ACTIVITY ACROSS THE DEEP SOUTH COMING TO
FRUITION, WE'RE PUTTING A LITTLE MORE FAITH IN IT'S SOLUTION. IN
ADDITION, BOTH WPC AND MARFC PUT THE AXIS OF HEAVIEST RAINS JUST
WEST OF THE I-95 CORRIDOR.

TEMPS WILL TOP OUT IN THE MID 70S NORTH AND WEST AND IN THE LOWER TO
MID 80S ELSEWHERE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
**FLASH FLOOD POTENTIAL CONTINUES FROM BANDS OF VERY HEAVY RAIN
 THROUGH TUESDAY AND A HEAT WAVE APPEARS ON THE HORIZON TO BEGIN
 FRIDAY OR NEXT WEEKEND**

NO SIGNIFICANT CHANGE IN FORECAST PHILOSOPHY FROM AT LEAST THE
LAST 48 HOURS AND I BORROWED PARTS OF OUR PRIOR AFD DISCUSSION TO
EXPRESS MY THINKING.

AS OF 330 PM: WE'VE RECEIVED SPOTTY REPORTS OF FLASH FLOODING AND
DAMAGING WIND. WE ARE INTERESTED IN MORE DETAILED REPORTS OF WHAT
MIGHT HAVE HAPPENED ON KENT ISLAND 1230-1PM...INCLUDING ANY REPORTS
FROM SOUTH STEVENSVILLE MD WHERE BWI TDWR HAD 44 KT AT ABOUT 1200
FT. DITTO ANY UNUSUAL REPORTS OF FLOODING OR DAMAGE FROM NEW
CASTLE...CECIL COUNTY AND BERKS COUNTIES AND LIKEWISE DAMAGE OR FF
REPORTS IN SW NJ. WE HAD A COUPLE OF MIDDAY REPORTS OF WATERSPOUTS
TODAY NEAR CHESAPEAKE BAY.

THE OVERALL SYNOPTIC SETUP IS AN UPPER-LEVEL TROUGH FROM THE
GREAT LAKES TO THE LOWER MISSISSIPPI VALLEY THROUGH ABOUT
WEDNESDAY, THEN THIS FEATURE WEAKENS SOME AS IT SHIFTS WESTWARD.
THIS OCCURS AS A LARGE RIDGE IN THE WESTERN ATLANTIC IS FORECAST
TO RETROGRADE INTO THE MID ATLANTIC DURING THE MID TO LATE WEEK
TIME FRAME. THIS THEN GENERALLY HOLDS FIRM INTO NEXT WEEKEND. AS A
RESULT, NO ORGANIZED SYNOPTIC STORMS IMPACT OUR AREA, HOWEVER A
CONVERGENCE AREA BETWEEN THE UPPER-LEVEL TROUGH AND RIDGE WILL
ALLOW FOR A VERY HEAVY RAIN THREAT TO START THE WEEK BEFORE EASING
UP. OVERALL THE MODEL GUIDANCE IS IN GOOD AGREEMENT WITH THE MASS
FIELDS AND SMALL SCALE FEATURES MAKING UP THE UPPER-LEVEL TROUGH.
IT APPEARS THAT THE TIMING AND STRENGTH OF THE RIDGE AS IT SHIFTS
WESTWARD WILL HAVE AN IMPACT TO WHERE THE HEAVY RAIN AXIS SETS UP
FOR A TIME.

TEMPERATURES: CALENDAR DAY AVERAGES ABOVE NORMAL EVERY DAY THIS
EXTENDED PERIOD.  NIGHT TIMES THE FIRST FEW DAYS DOMINATE 5 TO 10
DEGREES ABOVE NORMAL WITH DAY TIMES NEAR NORMAL...BUT AS WE HEAD
INTO THE PERIOD THURSDAY THROUGH SUNDAY...THE DAILY MAXIMUMS'S
WARM ABOVE NORMAL AND THE MINS CONTINUE ABOVE NORMAL.

THE DAILIES BELOW...

MONDAY NIGHT THROUGH TUESDAY EVENING...USING MODELED 850 MB VORT
PATHS... SFC MOISTURE CONVERGENCE... INSTABILITY FIELDS AND KI AXIS
ALONG WITH THE SREF PWAT...I95 WESTWARD SHOULD BE LINED UP FOR BANDS
OF HEAVY CONVECTION.  TEMPS/DEWS/WINDS ARE 50 50 BLENDED 12Z/30
NAM/GFS MOS GUIDANCE. QPF IS FROM HPC...USUALLY THEIR 18Z/30
VERSION. CONVECTION IS FAVORED AFTN/EVENING BUT CANT BE RULED OUT
LATE AT NIGHT WHERE INSTABILITY POOLS AND 850 VT MAX'S PASS.

WEDNESDAY-FRIDAY...A GRADUAL DRYING OUT ALOFT WITH GRADUALLY
REDUCING CHANCES OF ANY TSTMS AND THOSE MOSTLY IN E PA AND NW NJ.
DAYTIME TEMPS WARM AND A HEAT WAVE COULD BEGIN THURSDAY OR FRIDAY
AS WINDS TURN A LITTLE WEST OF SOUTH. EARLY MORNING HAZE OR PATCHY
FOG/STRATUS DAILY...MOSTLY EARLY WEDNESDAY.  TEMPS AT 850MB ARE
WARMING TO NEAR 17C BY FRIDAY WHICH SUPPORTS AROUND 90-91F. 15Z HPC
GUIDANCE WARMED AT NIGHT BY 1 OR 2 DEGREES AND DAYTIMES ARE THE
12Z/30 GFS MEXMOS.

CONFIDENCE ON WHEN WE START 90F IS BELOW AVG DUE TO THE COOLER
ECMWF. HOWEVER...AM FAVORING THE WARMER GFS SINCE THICKNESSES ARE
NEAR 576 AND THE PRESSURE GRADIENT IS TURNING WSW...A POTENTIALLY HOT
FLOW.

NEXT WEEKEND...MODEL DISAGREEMENT ON WHERE THE MOISTURE-INSTABILITY
AXIS LIES BUT A HOT CONTINENTAL FLOW SHOULD BE IN PROGRESS WITH 850
TEMPS NEAR 17C.  A COUPLE OF BATCHES OF TSTMS ARE POSSIBLE...MAINLY
LATE DAY BUT BEST AXIS IS STILL UNCERTAIN. 15Z HPC GUIDANCE FOR
MINS...WARMED A DEGREE OR 2 AND USED THE 12Z/30 GFS MEXMOS TEMPS
FOR MAX'S.

HI STILL BELOW OUR CRITERIA OF 100F FOR A HEAT HAZARD ADVY. MID
TO UPPER 90S HI FCST. HPC GUIDANCE GIVES A 16-17 PCT CHC OF HI
100 THIS WEEKEND NEAR PHL.

&&

.AVIATION /04Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

NOT MUCH CHANGE WITH THE 00Z TAFS ALTHOUGH THEY ARE A BIT MORE
PESSIMISTIC THAN PREVIOUSLY FORECASTED.

TONIGHT...VFR/MVFR TO START WITH SCATTERED SHOWERS AND/OR
THUNDERSTORMS. EXPECTING LOW CLOUDS AND FOG TO REDEVELOP AFTER
MIDNIGHT. FORECAST PERIOD WILL END WITH MVFR/IFR CONDITIONS. SHOWERS
AND THUNDERSTORMS INCREASE IN COVERAGE TOWARD DAWN.

MONDAY...AFTER SOME IFR IN THE MORNING, VFR AND/OR MVFR WILL BE THE
RULE. THREAT OF PRECIPITATION HIGHEST FROM PHILLY TERMINALS
WESTWARD.

OUTLOOK...
MONDAY NIGHT THROUGH TUESDAY NIGHT...TIMES OF MVFR/IFR WITH SHOWERS
AND THUNDERSTORMS. THERE IS THE CHANCE FOR A PERIOD OF LOW CLOUDS/FOG
EACH MORNING. SOUTHERLY WINDS GENERALLY NEAR 10 KNOTS, WITH GUSTS TO
NEAR 20 KNOTS EACH AFTERNOON.

WEDNESDAY...THURSDAY AND FRIDAY...SUB-VFR POSSIBLE EACH MORNING WITH
LOCAL LOW CLOUDS/FOG, OTHERWISE VFR. HOWEVER, MVFR/IFR VISIBILITY
POSSIBLE WITH ANY SHOWERS OR THUNDERSTORMS ESPECIALLY EACH AFTERNOON
AND EVENING, MAINLY NORTH AND WEST OF KRDG-KABE. SOUTH TO SOUTHWEST
WINDS GENERALLY NEAR 10 KNOTS, BUT GUSTS TO NEAR 20 KNOTS EACH
AFTERNOON.

&&

.MARINE...
SYNOPTICALLY SPEAKING...A FRONTAL BOUNDARY ALONG THE APPALACHIANS
WILL EDGE WESTWARD TO THE MISSISSIPPI VALLEY DURING MID WEEK AND
THEN EVENTUALLY DISSIPATE. STRONG HIGH PRESSURE IN THE WESTERN
ATLANTIC WILL ALSO SHIFT WESTWARD AND BE PARKED ALONG THE MID
ATLANTIC COAST FRIDAY THROUGH NEXT WEEKEND.

NO CHANGE IN THINKING FROM YESTERDAY WITH AN EXTENDED PERIOD OF
SOUTHERLY FLOW AND SWELLS. HEADLINES CAN BE EXPECTED WELL INTO THE
EXTENDED PERIOD.

OUTLOOK...
MONDAY NIGHT THROUGH FRIDAY...

SCA EXTENDED THRU TUE IN THE ATLC WATERS. ITS MARGINAL BUT SEAS
SHOULD SIT AROUND 5 OR 6 FEET FOR THE DURATION.

AN UPPER-LEVEL RIDGE IS FORECAST TO RETROGRADE TOWARD THE MID
ATLANTIC COAST BY THURSDAY. THIS WILL KEEP SURFACE HIGH PRESSURE
ANCHORED TO OUR EAST AND A SOUTHERLY FLOW OCCURRING THROUGH THE
PERIOD. THE PRESSURE GRADIENT IS FORECAST TO TIGHTEN FOR A TIME,
HOWEVER WITH THE LACK OF A WELL DEVELOPED SURFACE LOW TRACKING
NEARBY THE WINDS MAY TEND TO STAY BELOW ADVISORY CRITERIA. OVERALL,
SEAS ON THE OCEAN ARE FORECAST TO BE AROUND 5 FEET MONDAY NIGHT AND
TUESDAY AS THE GRADIENT FLOW JUST OFF THE COAST STRENGTHENS A BIT
BEFORE DIMINISHING SOME WEDNESDAY AND THURSDAY.

THEREFORE NO SCA EXPECTED ON THE ATLC WATERS WED-FRI WITH SWELLS OF
3-4 FT AT 5 TO 6 SECONDS AND A SSW WIND 10-20KT.

CONDITIONS ARE ANTICIPATED TO REMAIN BELOW ADVISORY CRITERIA ON
DELAWARE BAY THROUGHOUT THIS MONDAY NIGHT-FRIDAY PERIOD.

A GUSTY TSTM IS STILL POSSIBLE TUESDAY OTHER HAZY AT TIMES.

&&

.HYDROLOGY...
WITH TODAY'S ACTIVITY, THE FLASH FLOOD WATCH WAS PUT INTO EFFECT. IT
WAS ALSO EXPANDED AND NOW COVERS MUCH OF THE HSA. THE EXCEPTION IS
THE NJ COASTAL PLAIN.

THE FLASH FLOOD WATCH IS BASED ON ANTECEDENT CONDITIONS GIVEN THE
RATHER WET MONTH OF JUNE EXPERIENCED ACROSS MOST OF THE AREA. GIVEN
THE POTENTIAL FOR REPEATED AND FOCUSED HEAVY RAIN PRODUCING SHOWERS
AND THUNDERSTORMS, THIS COULD BE A SERIOUS SITUATION ESPECIALLY FOR
THOSE WITH CONCERNS ALONG SMALL STREAMS AND LOW LYING VULNERABLE
AREAS. PLAN FOR POSSIBLE TRAVEL DELAYS AND DETOURS IF FLOODING RAIN
DOES DEVELOP.

THERE STILL REMAINS SOME QUESTION ON THE MAIN LOCATION OF THE MORE
FOCUSED HEAVY RAINFALL. BUT WE'RE NOW LEANING TOWARD THE I-95
CORRIDOR AND POINTS WEST FOR A FEW REASONS. ONE...A SURFACE BOUNDARY
WILL REMAIN IN PLACE THROUGH AT LEAST MONDAY BEFORE IT SHIFTS
WESTWARD AND EVENTUALLY BECOME LESS DEFINED. TWO...ELEVATION.
THREE...THE GFS HAS BEEN PERSISTENT IN BRINGING A SLUG OF OMEGA
ACROSS SE PA IN RESPONSE TO A S/W GETTING IT'S ACT TOGETHER ACROSS
THE SOUTHEASTERN US.

LOOKING FORWARD, IT WILL BE EXTREMELY DIFFICULT FOR ALL OF THE CWA
TO ESCAPE FLOODING RAINFALL THROUGH TUESDAY, ESPECIALLY WITH PW'S
INCREASING TONIGHT AND PERSISTING THROUGH AT LEAST TUESDAY. IF
RECURRING HEAVY RAINFALL HITS THE EXACT SAME LOCALES (WHICH IS
UNLIKELY), IT WOULD NOT BE OUT OF THE QUESTION TO SEE RAINFALL
TOTALS OF 4-8 INCHES BY THE END OF TUESDAY. THESE AMOUNTS WOULD BE
ISOLATED. THAT SAID, AS OF NOW, NO MAINSTEM RIVER FLOODING IS
OUTLOOKED. IT WOULD BE PRUDENT TO KEEP AN EYE ON THINGS.

&&

.RIP CURRENTS...
MONDAY AND TUESDAY...SIMILAR SWELL AND COASTAL WIND IS
ANTICIPATED AND SO THE RISK FOR THE FORMATION OF DANGEROUS RIP
CURRENTS WILL BE MODERATE OR HIGH.

WEDNESDAY...THE SWELL AND PERIOD SUBSIDE-DIMINISH A BIT TO 4 FT 6
SECONDS AND WE SHOULD BE ABLE TO REVERT TO LOW OR POSSIBLY A 1 DAY
LAGGED MODERATE BUT HIGH RISK IS NOT OUTLOOKED FOR WEDNESDAY.

THURSDAY AND FRIDAY...CAVEATS! LOW RISK...IF ONLY A 3 FT 5 SEC
SOUTHERLY SWELL BUT OUR MODEL GUIDANCE IS SUGGESTING A 1 FOOT 15-16
SECOND PERIOD SECONDARY SE SWELL WILL BECOME EVIDENT ALONG OUR
SHORES...EVIDENT EARLIER ON THE 3RD ALONG THE NEW ENGLAND COAST..
WHICH FORCES OUR FORECAST RIP RISK UP A CATEGORY TO MODERATE.  NOT
A GOOD SCENARIO FOR THE BUSY 4TH OF JULY SWIM WEEKEND AS AIR
TEMPERATURES WARM.

&&

.CLIMATE...
A VERY WET MONTH OF JUNE ACROSS THE REGION WITH AMOUNTS STILL TO
BE ADDED TO BY THE END OF TODAY.

BELOW IS THE JUNE RAINFALL THROUGH TODAY, THE 30TH...5 PM

WILMINGTON, A RECORD MONTHLY RAINFALL AT 13.66 INCHES. PREVIOUS
RECORD WAS 9.90 INCHES SET IN 2003. RECORDS DATE BACK TO 1894.

FOR WILMINGTON THE JUNE TOTAL IS THE 4TH HIGHEST MONTHLY TOTAL IN
HISTORY DATING BACK TO 1894. THE RER HAS THE DETAILS BELOW.

LISTED IN ORDER...

AUG 1911...14.91.
AUG 2011...14.70.
JUL 1919...14.13.
JUN 2013...13.66

PHILADELPHIA, A RECORD MONTHLY RAINFALL AT 10.56 INCHES. PREVIOUS
RECORD WAS 10.06 INCHES SET IN 1938. RECORDS DATE DATE BACK TO 1872.

THIS IS ALSO THE 6TH WETTEST MONTHLY TOTAL IN THE PHILADELPHIA
CLIMATIC HISTORY OF 130 YEARS. AUGUST 2011 19.31 INCHES IS THE
RECORD MONTHLY TOTAL FOR THE YEAR. LISTED BELOW ARE THE HEAVIER
MONTHLY TOTALS.

AUG 2011...19.31.
SEP 1999...13.07.
AUG 1911...12.10.
SEP 1882...12.09.
AUG 1873...11.79.
JUN 2013   10.56
JUL 1994...10.42.
JUL 1919...10.30.
AUG 2009...10.29.
SEP 2011...10.27.
JUN 2013...10.11.

ATLANTIC CITY STILL RANKED THIRD AT 7.53 INCHES BEHIND THE 7.57
INCHES IN 1935 AND RECORD JUNE TOTAL OF 8.45 INCHES IN 1920.

ALLENTOWN RANKED SIXTH WETTEST JUNE AT 6.82 INCHES. THE MONTHLY
RECORD IS 9.51 INCHES IN 1938.

GEORGETOWN....12.24 INCHES.  CHECK
TRENTON.......10.16 INCHES. RECORD IS 13.80 INCHES IN 1996.
MOUNT POCONO..9.19 INCHES. RECORD IS 12.10 INCHES IN 2006.
READING.......6.21 INCHES. RECORD IS 15.73 INCHES IN 1972 /AGNES/.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR PAZ054-055-060>062-
     070-071-101>106.
NJ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NJZ001-007>010-012-
     015>019.
DE...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DEZ001>004.
MD...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MDZ008-012-015-019-
     020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ450>455.

&&

SYNOPSIS...DRAG
NEAR TERM...HEAVENER/KRUZDLO/NIERENBERG
SHORT TERM...KRUZDLO
LONG TERM...DRAG
AVIATION...DRAG/HEAVENER/KRUZDLO
MARINE...DRAG/KRUZDLO
HYDROLOGY...
RIP CURRENTS...
CLIMATE...
Hazardous weather outlook, Jun 30, 8:30 PM EDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
830 PM EDT SUN JUN 30 2013

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-015>019-PAZ054-
055-060>062-070-071-101>106-020030-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
830 PM EDT SUN JUN 30 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

BANDS OF TORRENTIAL RAIN PRODUCING SHOWERS AND THUNDERSTORMS
CAN ALSO BE EXPECTED TUESDAY...ESPECIALLY AFTERNOON AND EVENING
AND COULD RESULT IN TIMES OF LOCALIZED FLOODING. THE FLASH FLOOD
WATCH MAY BE EXTENDED THROUGH TUESDAY IN FUTURE FORECAST.

SHOWERS AND THUNDERSTORMS SHOULD DIMINISH CONSIDERABLY LATER
WEDNESDAY THROUGH FRIDAY AND BE CONFINED MOSTLY TO EASTERN
PENNSYLVANIA AND NORTHWEST NEW JERSEY.

A HEAT WAVE IS PROBABLE AND EXPECTED TO BEGIN AROUND FRIDAY OR
SATURDAY WITH HEAT INDICES RISING INTO THE MID OR UPPER 90S DURING
THE AFTERNOON. THUNDERSTORMS WITH BRIEF BUT TORRENTIAL RAIN AND
STRONG WIND GUSTS COULD INTERRUPT THE HEAT THIS COMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ013-020>023-027-020030-
WESTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
830 PM EDT SUN JUN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAVY RAIN PRODUCING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
MONDAY AND TUESDAY...ESPECIALLY AFTERNOON AND EVENING.

A HEAT WAVE IS EXPECTED TO BEGIN AROUND FRIDAY OR SATURDAY WITH
HEAT INDICES RISING INTO THE MID OR UPPER 90S DURING THE AFTERNOON.
THUNDERSTORMS WITH BRIEF BUT TORRENTIAL RAIN AND STRONG WIND GUSTS
COULD INTERRUPT THE HEAT THIS COMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-020030-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
830 PM EDT SUN JUN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP CURRENTS
EXISTS MONDAY AND TUESDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED AT TIMES THROUGH TUESDAY.
SOME THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WINDS, HOWEVER THE
MAIN THREAT IS LOCALLY HEAVY RAIN WHICH CAN LEAD TO LOCALIZED
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-020030-
DELAWARE BEACHES-
830 PM EDT SUN JUN 30 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED AT TIMES THROUGH
TUESDAY. SOME THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WINDS,
HOWEVER THE MAIN THREAT IS LOCALLY HEAVY RAIN WHICH CAN LEAD TO
SOME FLOODING.

A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP CURRENTS
EXISTS MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-020030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
830 PM EDT SUN JUN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SOME THUNDERSTORMS WITH LOCALLY STRONG WINDS ARE POSSIBLE MAINLY
EACH AFTERNOON AND EVENING THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 1, 3:33 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
333 AM EDT MON JUL 1 2013

PAZ054-055-061-010815-
CARBON PA-LEHIGH PA-MONROE PA-
333 AM EDT MON JUL 1 2013

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF
CARBON...NORTHWESTERN LEHIGH AND SOUTHWESTERN MONROE COUNTIES...

AT 328 AM EDT...A STRONG THUNDERSTORM WAS 6 MILES SOUTH OF
LEHIGHTON...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.

THIS STORM WILL BE NEAR EMERALD AROUND 340 AM...PARRYVILLE AROUND
350 AM...BELTZVILLE STATE PARK AROUND 400 AM...TRACHSVILLE AROUND
410 AM AND PENN FOREST RESERVOIR AROUND 420 AM.

LAT...LON 4109 7530 4080 7557 4079 7560 4076 7561
      4067 7569 4071 7581 4074 7577 4076 7582
      4099 7580 4101 7574 4105 7578 4111 7575
      4114 7569 4113 7564 4114 7562

FORECASTER: GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 4:07 AM EDTSpecial Weather StatementPHISussex38 min
Jul 1, 5:37 AM EDTFlash Flood WarningPHIWarren6 hr
Jul 1, 6:49 AM EDTAreal Flood AdvisoryPHIHunterdon, Sussex, Warren4 hr
Jul 1, 7:09 AM EDTAreal Flood AdvisoryPHICumberland, Salem4 hr
Jul 1, 7:47 AM EDTSpecial Weather StatementPHIHunterdon, Somerset58 min
Jul 1, 8:03 AM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Somerset4 hr
Jul 1, 8:07 AM EDTFlash Flood WarningPHIHunterdon4 hr
Jul 1, 8:25 AM EDTFlash Flood WarningPHISussex4 hr
Jul 1, 8:39 AM EDTSevere Thunderstorm WarningPHIMiddlesex, Morris, Somerset66 min
Jul 1, 8:55 AM EDTFlash Flood WarningPHIMorris, Somerset, Sussex, Warren4 hr
Jul 1, 10:30 AM EDTRiver Flood WarningPHIHunterdon, Somerset5 hr
Jul 1, 10:52 AM EDTAreal Flood WarningPHIHunterdon, Morris, Somerset13 hr
Jul 1, 12:05 PM EDTAreal Flood AdvisoryPHIMonmouth, Ocean4 hr
Jul 1, 12:28 PM EDTRiver Flood WarningPHIBurlington40 hr
Jul 1, 12:36 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 2 more4 hr
Jul 1, 2:14 PM EDTAreal Flood AdvisoryPHISussex, Warren4 hr
Jul 1, 5:38 PM EDTRiver Flood WarningPHISomerset4 hr
Jul 1, 2:26 AM EDTAreal Flood AdvisoryPHIBerks, Lehigh3 hr
Jul 1, 3:50 AM EDTAreal Flood AdvisoryPHICarbon, Monroe, Northampton3 hr
Jul 1, 5:55 AM EDTAreal Flood AdvisoryPHIChester3 hr
Jul 1, 6:58 AM EDTAreal Flood AdvisoryPHIBucks, Chester, Montgomery4 hr
Jul 1, 7:52 AM EDTFlash Flood WarningPHIBucks, Lehigh, Montgomery, Northampton4 hr
Jul 1, 8:38 AM EDTAreal Flood WarningPHIChester6 hr
Jul 1, 9:35 AM EDTAreal Flood WarningPHIBucks6 hr
Jul 1, 11:57 AM EDTRiver Flood WarningPHIChester2 hr
Jul 1, 1:56 PM EDTAreal Flood WarningPHIMontgomery6 hr
Jul 1, 8:10 AM EDTSpecial Weather StatementPHISussex65 min
Jul 1, 9:09 AM EDTAreal Flood AdvisoryPHIKent, Sussex7 hr
Jul 1, 12:04 PM EDTSpecial Weather StatementPHISussex41 min
Jul 1, 4:59 PM EDTSpecial Weather StatementPHISussex61 min

Nearby

Special Weather Statements in Pennsylvania, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.